Programme

Abstracts for all paper and poster presentations are available in the PDF programme.

Timetable

FRIDAY 20th JUNE

8:30 Registration / tea and coffee
9:20 Welcome
SESSION 1 Perceptions and depictions (Chair: Joe Roe)
9:30
Dog and monkey pets in pharaonic Egypt (Kamila Braulinska)
9:50 Trading identities: alternative interpretations of Viking horse remains in Scotland (Siobhan Cooke)
10:10 Food for the soul: the socioeconomic context of fishing and fish consumption in Anglo-Saxon England, AD 400–1100 – the ups and downs of multidisciplinary approaches in zooarchaeology (Rebecca Reynolds)
10:30 Tea and coffee (20 mins)
SESSION 2 Methodological innovations (Chair: Adam Allentuck)
10:50 The use of biometric analysis to highlight environmental change: insights into past environmental conditions – a case study from the Palaeolithic (Beatrice Bertini Vacca)
11:10 Northern European evidence cited for Middle Pleistocene spear use (Annemieke Milks)
11:30 Is it possible to differ two domesticated and two wild forms of South American Camelids on the basis of osteological material?(Katarzyna Marciniak)
11:50 Investigating ‘wild’ cattle to uncover causes of foot pathologies and identify past draught cattle (Lauren Bellis)
12:10 A disease-ridden dog from a 19th century site in Toronto, Canada: a case emphasizing the importance of differential diagnosis and a clinical approach to palaeopathology (Eric Tourigny)
12:30 Lunch (50 minutes)
13:20 Laboratory tour
SESSION 3 Zooarchaeology in flight (Chair: Anna Spyrou)
13:40 Cultural and scientific perception of human-chicken interactions: chickens in archaeological material culture (Michael Feider)
14:00 Identifying goose and duck remains from archaeological sites using morphometric analysis (Ged Poland)
14:20 The use and consumption of mammals and birds at Thornton Abbey (North Lincolnshire, United Kingdom) in Late Medieval and Post-Medieval times (Sofía Tecce)
14:40 Birds of prey (Accipitriformes) remains from archaeological sites in Poland (Martyna Wiejacka)
15:00 Tea and coffee (20 mins)
SESSION 4 Invisible animals (Chair: Elizabeth Henton)
15:20 Trotting into prehistory: tracing the invisible donkey in the Ancient Near East (Jill Goulder)
15:40 Tracking the elusive fallow deer: exploring stable isotope evidence for imports during the Iron Age and Roman periods in Britain (David Osborne)
16:00 Camels on the north-eastern frontiers of the Roman Empire (Weronika Tomczyk)
16:20 The neglected goat: a new methodological approach to the understanding of the role of this species in the English Medieval husbandry and economy (Lenny Salvagno)
16:40 Debate: outreach and reaching out: communicating zooarchaeological research to a wider audience (Chairs: Louise Martin and Elizabeth Farebrother)
17:00 Drinks reception
19:00 Dinner (optional)

SATURDAY 21st JUNE

9:00 Tea and coffee
SESSION 5 Pleistocene environments and adaptations (Chair: Mariana Nabais)
9:30 When humans met carnivores, when carnivores met humans: a coevolutionary process during the Pleistocene (Edgard Camarós and Marián Cueto)
9:50 The exploitation of animal resources in the Meuse basin (Belgium) during the Middle Palaeolithic (Grégory Abrams)
10:10 Taphonomic analysis of Lower Cantabrian Magdalenian deposits from El Mirón cave (Cantabria, Northern Spain) (Jean Marie Geiling, Ana Belen Marín-Arroyo, Manuel Ramón, González-Morales and Lawrence Guy Straus)
10:30 Man vs wild: ecological pressures and human behaviours in North-West Europe during the Late Pleistocene (MIS 3) (Elodie-Laure Jimenez and Mietje Germonpré)
10:50 Tea and coffee (20 mins)
SESSION 6 Prehistoric animal exploitation (Chair: Alex Mulhall)
11:10 Zooarchaeological analysis of red deer (Cervus elaphus), elk (Alces alces) and roe deer (Capreolus capreolus) remains from the Holocene in Polish areas (Jan Wiejacki)
11:30 Animal exploitation and the use of space in the Greek sector of the Late Neolithic settlement of Promachon-Topolnica, central Macedonia, Greece (George Kazantzis)
11:50 Understanding the first Chalcolithic communities of Estremadura: a zooarchaeological approach at Castro de Chibanes, Portugal (Vera Pereira)
12:10 Characterisation of the domestic dog in the late prehistory of the Iberian Peninsula (Arantxa Daza)
12:30 Lunch (50 minutes)
SESSION 7 Animals in urban societies (Chair: Elizabeth Farebrother)
13:20 Small town, large cattle: investigating drivers of cattle pathology and size change in Roman-period Ashton (Meghann Mahoney)
13:40 Medieval cattle cranial waste from the Burgstraat in Ghent (Emmy Nijssen)
14:00 Feeding a city: zooarchaeological perspective on urban provisioning in post-medieval Chester, England (AD 1500–1950) (Rebecca Gordon)
14:20 The preliminary faunal analysis of Drumclay Crannog, County Fermanagh (Maureen Vaughan)
14:40 Discussion and closing remarks
15:00 Trip to the Grant Museum (optional)

Posters will be displayed in the break room throughout the conference.

Advertisements

Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s